MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752059
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported the cutter ceased to actuate and aspiration was working normally during a surgery.The product was replaced and the surgery was completed.There was no patient harm.
 
Additional Manufacturer Narrative
One opened probe was received, with a tip protector, in a tray, for the report of a cutter ceased to actuate during surgery.The sample was visually inspected and found to be nonconforming with the probe needle slightly bent and orange/brownish foreign material on the port face.The sample was then functionally tested for actuation and cut.The sample was found to be conforming for cut and nonconforming for actuation.The probe was disassembled and the components inspected.No/minimal wear observed on inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos.The inner cutter was observed to be slightly bent.Gouge marks observed at several locations along the inner cutter.The sample was retested for actuation with the probe driver and was able to actuate.The initial actuation test failed due to an interference within the probe and once the interference (bent needle assembly) was removed the probe was able to actuate.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation confirms the probe had an actuation failure.The most likely cause for the actuation failure is from the bent needle and bent inner cutter.A bent needle can impede the movement of the cutter shaft.This interference is present as observed from visual condition of the inner cutter.After the probe was disassembled (bent needle assembly removed), the probe was able to actuate.The exact root cause of the bent needle and bent inner cutter cannot be determined from this evaluation.The most likely root cause is handling at any point after the probe was shipped from the manufacturing site including use during surgery.An exact root cause for the bent needle and the bent inner cutter was not determined from this evaluation, therefore, no specific action with regard to this complaint was taken by the manufacturing site.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Any non-conformances found are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13247199
Report Number1644019-2022-00052
Device Sequence Number17291664
Product Code LRO
UDI-Device Identifier00380657520596
UDI-Public00380657520596
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number8065752059
Device Lot Number2397051H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown